SP Premium
Walking Guide
Group photo
Author:
MZZCHIEF's Photo MZZCHIEF Posts: 10,408
6/27/13 10:34 P

My SparkPage
Send Private Message
Reply
I like coconut oil, too, Jluvs!

A bit of Jojoba oil added to my conditioner and shampoo helps, too.

: )
Mzzchief

New decade. Big world.
Hello, 60!
Primum non nocere.

Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 138.0 
157
150.75
144.5
138.25
132
CD2702433 SparkPoints: (0)
Fitness Minutes: (58,575)
Posts: 6,682
6/24/13 5:03 P

Reply
Have you tried using a bit of coconut oil on your hair to help with the frizzies? You can do a conditioning pack with it or just rub a small amount on the ends of your hair for leave on conditioning.

MZZCHIEF's Photo MZZCHIEF Posts: 10,408
6/7/13 12:32 P

My SparkPage
Send Private Message
Reply
What helps with this in my experience, is getting optimized on your thyroid meds and being on them for a couple of years with no monkeying around with medications/dosage. That and proper nutrition.

Some thoughts....

The body considers hair to be optional.
So it can be one of the first things to be effected and one of the last to heal since its expendable.

Hair has distinct growing cycles. Growth (anagen, years, genetically determined), preparing the hair follicle for resting (catagen... 2 weeks) and resting periods,(telogen2-3 months).

Your hair is in all these stages at any one time. When more of your hair is in catagen and telogen, your hair will be thin. When more of your hair is in anagen, the thicker it will be.

What happens when you first start thyroid hormone after being at low levels for months if not years, is that all the hair follicles get happy and with the new supply of thyroid hormone, and more than the usual amount go into catagen... in preparation (3 months later) for new growth now that conditions are favorable.

So... any hair that has been sitting in the follicle waiting to fall, gets pushed out by new hair.

A new 1/4 inch hair isn't a 18+ inch long strand of mature hair... the overall appearance of the hair suffers.


And its also why hair usually falls out a couple of weeks to months following the start of thyroid medication. ANY thyroid medication.

The irony is that the first medication... the one that actually started regrowth, gets blamed for the hair falling out! Since doctors usually prescribe Synthroid ... it gets blamed disproportionately for hair loss.

This is because most the the falling out and initiation of regrowth starts from the day medication is started until all the effected hairs are shed, which is usually within the first 4-6 months of thyroid replacement. And what you're left with, at the end of 4-6 months, is a poor substitute for what you had, being as the new hairs are a lot shorter than the ones they were replacing... since they just started growing.

I had a horrible time of it there for a while.
Since my hair is rather long, it took years for it to grow back in again.

Some supps to try are biotin, Biosil (a source of bio-available silica), making sure you're getting adequate protein to support hair growth. Vitamin C, vitamin D, coupled with vitamin A and magnesium. Zinc and copper in balance of one another.

At menopause you'll get another hit on your hair, bc female hormones support hair growth... which is one of the reasons why hair looks fabulous during pregnancy when we're flush with hormone. The other is that pregnancy knocks back the immune system... some of the problems with hair (alopeica) are thought to be because of a malfunctioning immune system.

Prolly more than you wanted to know... but the answer is finding your proper dose of thyroid, patience, proper nutrition, more patience.

Its enuf to make you want to tear your hair out... ha
Off to yoga...
emoticon
: )
Mzzchief

New decade. Big world.
Hello, 60!
Primum non nocere.

Never underestimate the value of getting out of your own way.

Team leader of Thyroid Community. www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=732


New Thyroid Community Team Members, please read:
www.sparkpeople.com/myspark/team_mes
sageboard_thread.asp?board=261x732x489
68909&src=email


 current weight: 138.0 
157
150.75
144.5
138.25
132
MYKIDSRSWEET's Photo MYKIDSRSWEET SparkPoints: (12,017)
Fitness Minutes: (7,799)
Posts: 366
6/7/13 12:18 P

My SparkPage
Send Private Message
Reply
I am on synthroid. I found out maybe too much, my last tsh came back as .38. I'll ask my doctor!




 current weight: 184.0 
215
200
185
170
155
ROMANTILLY's Photo ROMANTILLY Posts: 9,193
6/7/13 11:58 A

My SparkPage
Send Private Message
Reply
What medications are you on? An adverse affect of Synthroid is hair falling out. My hair and skin are very dry and brittle - and my hair is fine and thin. Most people who have hypothyroid have dry thin hair and dry skin. Some of the medications can make it worse. Check to see what the side effects and adverse affects of your meds are. Perhaps your doc could switch you to something that doesn't have those same side effects.

Lisa L. South, BSN, RN


 February Minutes: 0
0
120
240
360
480
MYKIDSRSWEET's Photo MYKIDSRSWEET SparkPoints: (12,017)
Fitness Minutes: (7,799)
Posts: 366
6/7/13 7:55 A

My SparkPage
Send Private Message
Reply
Anyone else have dry or frizzy, cracking, hair that falls out in clumps? Any suggestions for shampoos or treatments to help?




 current weight: 184.0 
215
200
185
170
155
Page: 1 of (1)  

Report Innappropriate Post

Other Thyroid Community Healthy Stuff We Like! Posts

Topics:
Last Post:



Thread URL: https://wfl.sparkpeople.com/myspark/team_messageboard_thread.asp?board=20260x732x53642020

Review our Community Guidelines